# SDR 20000330SH006

- Difficulty date: March 22, 2000
- Submitted: March 30, 2000
- Operation: General aviation
- Aircraft: N9452C
- Make and model: Piper PA-32RT-300T
- Aircraft serial: 32R7887006
- Engine: Lyc TIO540C1A
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Dipstick
- Part number: LW14729
- Condition: Separated
- Location: Oil Cap
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED TO REPAIR SHOP, THAT AFTER LANDING, HE HAD AN OIL LEAK IN THE ENGINE AREA.  AFTER INSPECTION, FOUND THAT DIP ROD IN THE OIL CAP WAS NOT INSTALLED IN THE CAP AND HAD FALLEN DOWN INTO THE OIL FILL TUBE OF THE ENGINE.  UNDER INSPECTION WITH A MAGNIFYING GLASS, NO SIGNS THE ROLL PIN THAT SHOULD HAVE BEEN INSTALLED TO HOLD THE ROD INTO THE CAP HAD EVER BEEN INSTALLED.  THIS ENGINE HAD BEEN OVERHAULED BY THE LYCOMING FACTORY, AND WAS NOT AN AFTER MARKET OVERHAUL.
